MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-200SOL145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A diamondback 360 peripheral orbital atherectomy device (oad) was used to treat a severely calcified left superficial femoral artery (sfa).Intravascular ultrasound (ivus) was inserted into the lesion, however, malfunctioned.While the ivus catheter was being exchanged, the viperwire advance guide wire remained in the sfa for approximately fifteen minutes.Two treatments on low speed and one treatment on high speed were performed.The oad was removed and balloon angioplasty was performed.Angiographic imaging of the lower leg revealed a thrombosis of the tibioperoneal trunk artery (tpt).A non-csi device was used to treat the tpt and popliteal artery.Angiographic imaging was performed and revealed a perforation in the popliteal artery and a fistula in the nearby vein.The area was ballooned to tamponade.Balloon angioplasty and stent placement were performed to complete the procedure.
 
Additional Manufacturer Narrative
The device was returned for analysis.No damage or abnormalities were observed.The crown diameter was within specification.When tested, the device function as intended.The material inspection report for this guidewire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6 investigation conclusion code 22: the diamondback 360® peripheral orbital atherectomy system instructions for use manual states that vessel perforation is a potential adverse event that may occur and/or require intervention with use of the system.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15932959
Report Number3004742232-2022-00306
Device Sequence Number11861428
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public(01)10852528005848(17)230831(10)394250
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDBP-EX-200SOL145
Device Catalogue Number7-10030-04
Device Lot Number394250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight123 KG
Patient EthnicityNon Hispanic
Patient RaceWhite